High Wind, Northeast Highlands
- When
- May 24, 12:17 PM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
The Las Vegas ASOS recorded a peak wind gust of 58 mph.
Strong winds across eastern New Mexico developed on the 24th, ahead of an unseasonably chilly air mass.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Strong winds across eastern New Mexico developed on the 24th, ahead of an unseasonably chilly air mass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 24, 10:47 AM MST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1147 AM MDT TUE MAY 24 2011 .UPDATE...ADDED ABQ METRO TO WIND ADVISORY. MAY NEED TO KEEP WIND ADVISORIES GOING INTO THE LATE EVENING HRS OVER NE NM WHERE SFC LOW FORECAST TO BOMB BY THE RUC. MAY NEED TO RECONFIGURE HIGHLIGHT AREAS FOR TONIGHT PD. OTHERWISE NO CHANGES. && .PREV DISCUSSION...336 AM MDT TUE MAY 24 2011... THE BASE OF A NEGATIVELY TILTED AND DEEPENING UPPER LEVEL TROUGH CROSSED LAS VEGAS...NV...OVERNIGHT. THIS SYSTEM WILL PASS MAINLY NORTH OF NM TODAY WITH LEE SIDE CYCLOGENESIS FORMING A CLOSED LOW PRESSURE SYSTEM IN EASTERN CO THIS AFTERNOON. THE SYSTEM WILL THEN EXIT GRADUALLY EASTWARD THROUGH KS WEDNESDAY. THIS TRACK WILL STEER THE CORE OF A STRONG SPEED MAXIMUM IN THE POLAR JET OVER NM TODAY. FURTHER...A 994 MB SURFACE LOW WILL ALSO DEVELOP OVER SE CO WITH A STRONG SURFACE TROUGH AND TIGHT PRESSURE GRADIENT IN THE LEE OF THE SOUTHERN ROCKIES TODAY. THESE INGREDIENTS WILL RESULT IN STRONG WINDS FROM MID MORNING THROUGH SUNSET...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE STRONGEST WINDS ARE EXPECTED ALONG AND SE OF A LINE FROM RUIDOSO TO TUCUMCARI...WHERE NAM MOS SUSTAINED WIND SPEEDS PEAK NEAR 35 KT DURING THE AFTERNOON. A HIGH WIND WARNING IS NOW IN EFFECT FOR THIS AREA...AND A WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE SANGRE DE CRISTOS HAVE BEEN EXCLUDED FROM THE WIND ADVISORY BECAUSE THE SPEED MAXIMUM ALOFT WILL TRACK MAINLY OVER AND EAST OF NEW MEXICOS SOUTH CENTRAL MOUNTAINS. WITH ALL OF THE WIND WILL COME WIDESPREAD LOW HUMIDITIES AND SERIOUS FIRE WEATHER CONCERNS GIVEN THE ONGOING DROUGHT. THERE WILL ALSO BE MAINLY ISOLATED AND GUSTY THUNDERSTORMS TODAY...MOST OF WHICH WILL PRODUCE LITTLE OR NO RAIN EXCEPT POSSIBLY IN THE MOUNTAINS NEAR THE CO BORDER. THE ACTIVITY WILL TRANSITION TO ISOLATED LIGHT RAIN SHOWERS AND ISOLATED HIGH TERRAIN SNOW SHOWERS TONIGHT FROM THE NORTHERN MOUNTAINS EASTWARD ACROSS THE NE PLAINS...THEN A TOUCH OF WRAP AROUND MOISTURE COULD INDUCE A SPOTTY SHOWER OR THUNDERSTORM ACROSS THE NE CORNER WEDNESDAY. A PACIFIC COLD FRONT WILL CROSS RAPIDLY FROM THE WEST TODAY CAUSING WINDS TO SHIFT OUT OF THE NW BY WEDNESDAY...WHEN THEY WILL REMAIN BREEZY ACROSS PARTS OF THE EAST. HUMIDITIES WILL REMAIN LOW ENOUGH FOR FIRE WEATHER CONCERNS TO PERSIST IN THE LEE OF THE SANDIAS AND MANZANOS WEDNESDAY. HIGH TEMPERATURES TODAY AND WEDNESDAY WILL RANGE FROM NEAR NORMAL IN THE LOWER PECOS AND SAN FRANCISCO RIVER VALLEYS...TO AS MUCH AS 11 DEGREES BELOW NORMAL ELSEWHERE. WEDNESDAY WILL ALSO FEATURE A SECONDARY BACK DOOR COLD FRONT THAT SHOULD DRAPE ACROSS NE NM WITH BRISK N AND NW WINDS. THURSDAY WILL BRING BRIEFLY WARMING TEMPERATURES AS A MODEST RIDGE OF HIGH PRESSURE QUICKLY CROSSES THE ROCKIES AND ANOTHER UPPER LOW RACES EASTWARD FROM WASHINGTON TO MONTANA. THIS WILL STEER A RAPID ZONAL FLOW ALOFT OVER NM BY LATE THURSDAY. AMPLE MIXING IN THE LATE SPRING SUN WILL RESULT IN A RETURN TO BREEZY TO WINDY CONDITIONS THURSDAY AFTERNOON ALONG AND W OF THE CENTRAL MOUNTAIN CHAIN. SOME COOLER AIR WILL SAG INTO THE STATE FROM THE NORTH FRIDAY AS WINDS REMAIN BREEZY IN THE MOUNTAINS. THE COMING WEEKEND WILL FEATURE RESTRENGTHENING SOUTHWEST WINDS...ABOVE NORMAL TEMPERATURES AND INCREASING FIRE WEATHER CONCERNS AS A BROADER UPPER LEVEL LOW PRESSURE SYSTEM DROPS INTO THE GREAT BASIN. THE SYSTEM COULD PULL IN ENOUGH LOW LEVEL RETURN FLOW FOR THE DRY LINE TO BECOME ACTIVE WITH ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE FAR EASTERN PLAINS LATE SUNDAY OR LATE MONDAY. 44 .AVIATION... STRONG/GUSTY W-SWLY SFC WINDS WILL BE THE PRIMARY AVIATION WEATHER HAZARD DURING THE NEXT 24 HOURS. SFC WINDS WILL INCREASE SHARPLY BEGINNING AROUND 15Z...PEAK IN STRENGTH BETWEEN 18Z-01Z BEFORE SLOWLY DIMINISHING AFTER 03Z. HOWEVER...LOCALLY STRONG/GUSTY DOWNSLOPE WINDS WILL PERSIST ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN THROUGH 12Z WED. FOR THE DAYTIME PERIOD...EXPECT THE STRONGEST GUSTS /40 KTS OR GREATER/ TO AFFECT AREAS ALONG/SOUTH OF I-40 AS WELL AS THE NORTHEAST QUARTER OF NM. OF PARTICULAR CONCERN WILL BE THE EC/SE PLAINS TO INCLUDE KROW AND KTCC WHERE GUSTS NEAR 50 KTS ARE LIKELY FOR AN EXTENDED PERIOD DURING THE PM HOURS. WINDS WILL BE LEAST SIGNIFICANT AT KFMN AND THE FOUR CORNERS. IN ADDITION TO THE WIND...ISOLATED TO SCATTERED SHRA AND ISOLD -TSRA ACROSS THE FAR NORTH WHERE VERY LOCALIZED MVFR CIGS MAY BE ENCOUNTERED NEAR THE COLORADO BORDER. OTHERWISE...VFR CONDS WILL PREVAIL AREAWIDE. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. KJ .FIRE WEATHER... EXTREME FIRE WEATHER PATTERN DEVELOPING ACROSS THE EASTERN PLAINS TODAY...WITH CRITICAL FIRE WEATHER CONDITIONS ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN...CENTRAL VALLEY CORRIDOR AND PARTS OF THE SOUTHWEST. THE WIND/RH COMBO WILL BE LEAST CRITICAL OVER NORTH CENTRAL AND NORTHWEST ZONES. SERIOUS FIRE WEATHER THREAT DEVELOPING ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY...AND IN PARTICULAR THE EAST CENTRAL PLAINS WHERE VERY WINDY CONDITIONS COUPLED WITH EXTREMELY CRITICAL HUMIDITY VALUES WILL SPAN AN EXTENDED PERIOD BEGINNING MID/LATE MORNING PERSISTING THROUGH EARLY EVENING. RH RECOVERY NEAR DAYBREAK ON THE PLAINS WILL BE POOR AT BEST SAVE FOR THE NORTHEAST CORNER WHERE A VERY BRIEF INTRUSION OF HIGHER MOISTURE EXPECTED. OTHERWISE... HUMIDITY VALUES IN THE 15 TO 25 PERCENT RANGE ON THE PLAINS AFTER DAYBREAK WILL QUICKLY DROP TO LESS THAN 10 PERCENT BY 10 AM IF NOT EARLIER AND GENERALLY AVERAGE 3 TO 8 PERCENT FROM LATE MORNING THROUGH SUNSET. ACROSS THE CENTRAL AND WEST...RH VALUES WILL BE SLIGHTLY HIGHER THAN THEY WERE ON TUESDAY OWING TO COOLER TEMPERATURES BUT STILL IN CRITICAL RANGE ESPECIALLY FOR THE CENTRAL VALLEY CORRIDOR AND THE WESTERN VALLEYS. ADDED ZONE 105 TO THE PREVIOUS RED FLAG WARNING GIVEN MUCH STRONGER WINDS TODAY AS COMPARED TO TUESDAY...WITH THE FOCUS FOR THE MOST CRITICAL CONDITIONS ALONG/SOUTH OF THE I-40 CORRIDOR. OTHERWISE... NO CHANGES PLANNED TO PREVIOUS RED FLAG WARNING HIGHLIGHTS. STRONG MID-LEVEL TROUGH CROSSING NORTHERN ARIZONA THIS MORNING WILL SWING ACROSS NORTHERN NEW MEXICO DURING THE AFTERNOON. A FEW EARLY MORNING LIGHTNING STRIKES NOTED IN THE VICINITY OF THE GRAND CANYON INDICATIVE OF HOW STRONG THIS SYSTEM IS. IN RESPONSE TO THIS APPROACHING SYSTEM...AN AREA OF SURFACE LOW PRESSURE WILL RAPIDLY DEEPEN OVER SOUTHWEST KANSAS AND THE OKLAHOMA PANHANDLE AND MOVE TOWARD THE EAST DURING THE AFTERNOON. THIS WILL RESULT IN A VERY STRONG SURFACE GRADIENT ACROSS THE STATE AND COUPLED WITH A BELT OF STRENGTHENING MID LEVEL WINDS WILL PRODUCE THE WINDY TO VERY WINDY CONDITIONS. ALTHOUGH WINDS WILL DIMINISH AFTER SUNSET...EXPECT AREAS OF STRONG/GUSTY WINDS TO PERSIST ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN TONIGHT INTO WEDNESDAY MORNING ESPECIALLY THOSE LOCATIONS PRONE TO DOWNSLOPE WINDS TO THE LEE OF THE SANGRE DE CRISTO...SANDIA AND MANZANO MOUNTAINS. IN ADDITION TO THE WIND...ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP ACROSS THE FAR NORTH. BEST CHANCES WILL BE FOUND BETWEEN THE FOUR CORNERS AND SOUTHERN SAN JUANS. A BACKDOOR COLD FRONT WILL SLOWLY WORK DOWN THE EASTERN PLAINS FOR WEDNESDAY WITH COOLER TEMPERATURES AND INCREASED HUMIDITIES AS WELL AS LIGHTER WINDS. WILL KEEP THE FIRE WEATHER WATCH HOISTED FOR AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN...EAST CENTRAL PLAINS FOR WEDNESDAY BUT MAINLY CONCERNED FOR EARLY PART OF THE DAY. IF TRENDS CONTINUE...A LATER SHIFT MAY CONSIDER DROPPING BUT ENOUGH UNCERTAINTY TO MAINTAIN THE HIGHLIGHT FOR NOW. LESS WIND ALSO EXPECTED ACROSS THE WEST ON WEDNESDAY BUT STILL SOME BREEZES IN THE AFTERNOON. THE REMAINDER OF THE WEEK WILL FEATURE A ZONAL PATTERN ALOFT WITH BREEZY TO MODERATELY WINDY CONDITIONS EXPECTED DURING THE AFTERNOON/EVENING HOURS. THURSDAY SHOULD SEE AN UPTICK IN WINDS ON THE PLAINS...AND ALSO DOWNWARD TREND IN RH/S. PRECIP CHANCES TO REMAIN NIL. KEEPING A CLOSE EYE FOR POSSIBLE DRYLINE THUNDERSTORMS SUNDAY INTO MEMORIAL DAY. MODELS HAVE BEEN PRETTY CONSISTENT SHOWING THIS POTENTIAL AND COULD POSE SIGNIFICANT THREAT FOR DRY LIGHTNING ALONG WESTERN FRINGES OF LOW MOISTURE SURGE. STAY TUNED. KJ && .PRELIMINARY POINT TEMPS/POPS UPDATE... FARMINGTON...................... 72 40 73 44 / 10 0 0 0 DULCE........................... 62 31 71 32 / 30 5 0 0 CUBA............................ 67 30 71 34 / 5 0 0 0 GALLUP.......................... 67 35 71 38 / 5 0 0 0 EL MORRO........................ 65 30 69 34 / 0 0 0 0 GRANTS.......................... 69 37 71 36 / 0 0 0 0 QUEMADO......................... 68 35 71 39 / 0 0 0 0 GLENWOOD........................ 79 44 83 49 / 0 0 0 0 CHAMA........................... 56 31 67 35 / 30 10 5 0 LOS ALAMOS...................... 65 44 70 43 / 0 0 0 0 PECOS........................... 64 39 70 37 / 0 0 0 0 CERRO/QUESTA.................... 59 33 68 35 / 20 10 5 0 RED RIVER....................... 52 30 59 33 / 30 10 5 5 ANGEL FIRE...................... 55 30 62 31 / 20 10 5 5 TAOS............................ 62 33 71 39 / 5 0 0 0 MORA............................ 60 40 67 37 / 0 0 0 0 ESPANOLA........................ 70 36 77 38 / 0 0 0 0 SANTA FE........................ 67 37 73 40 / 0 0 0 0 SANTA FE AIRPORT................ 70 40 76 44 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 71 44 77 46 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 74 50 79 55 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 76 47 81 50 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 76 44 81 48 / 0 0 0 0 LOS LUNAS....................... 76 41 83 45 / 0 0 0 0 RIO RANCHO...................... 73 42 79 43 / 0 0 0 0 SOCORRO......................... 82 50 83 50 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 69 38 75 39 / 0 0 0 0 TIJERAS......................... 72 42 78 40 / 0 0 0 0 MORIARTY/ESTANCIA............... 71 37 76 37 / 0 0 0 0 CLINES CORNERS.................. 67 41 71 39 / 0 0 0 0 GRAN QUIVIRA.................... 74 45 76 44 / 0 0 0 0 CARRIZOZO....................... 77 54 80 48 / 0 0 0 0 RUIDOSO......................... 67 53 72 43 / 0 0 0 0 CAPULIN......................... 66 40 67 36 / 20 20 5 5 RATON........................... 71 39 71 37 / 10 5 5 5 SPRINGER........................ 72 40 73 39 / 0 0 0 5 LAS VEGAS....................... 68 44 72 39 / 0 0 0 0 CLAYTON......................... 78 46 70 43 / 20 5 5 5 ROY............................. 73 43 71 41 / 0 0 0 0 CONCHAS......................... 81 48 81 49 / 0 0 0 0 SANTA ROSA...................... 79 50 81 50 / 0 0 0 0 TUCUMCARI....................... 84 50 80 47 / 0 0 0 0 CLOVIS.......................... 82 50 78 46 / 0 0 0 0 PORTALES........................ 84 50 80 46 / 0 0 0 0 FORT SUMNER..................... 85 52 83 49 / 0 0 0 0 ROSWELL......................... 91 53 89 53 / 0 0 0 0 PICACHO......................... 81 55 83 50 / 0 0 0 0 ELK............................. 76 52 79 44 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 11 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103>109. WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ519-521>525-528>533. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ107-108. HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ526-534>540. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MDT TUE MAY 24 2011 NMZ501>540-251200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 550 AM MDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG WEST WINDS WILL DEVELOP TODAY AS A POTENT UPPER LEVEL TROUGH PASSES NORTH OF NEW MEXICO AND A STRONG SURFACE TROUGH DEVELOPS IN THE LEE OF THE SOUTHERN ROCKIES. THE STRONGEST WINDS WILL BE FELT ALONG AND SOUTHEAST OF A LINE FROM RUIDOSO TO TUCUMCARI...WHERE GUSTS TO 60 MPH ARE EXPECTED. ELSEWHERE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...WIND DUSTS WILL REACH 40 TO 55 MPH. PLEASE REVIEW THE LATEST WIND ADVISORY AND HIGH WIND WARNING FOR MORE DETAILS. ACCOMPANYING THE STRONG WINDS WILL BE LOW HUMIDITIES. A RED FLAG WARNING IS IN EFFECT FOR MOST AREAS TODAY AND THIS EVENING...EXCEPT FOR THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS. EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED FROM THE SOUTH CENTRAL MOUNTAINS EAST AND NORTHEASTWARD ACROSS THE SOUTHEAST AND EAST CENTRAL PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY FROM LATE MORNING THROUGH EARLY EVENING FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ONTO WESTERN PARTS OF THE EAST CENTRAL PLAINS...WHERE STRONG NORTHWEST WINDS MAY COMBINE WITH LOW HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. SUNDAY AND MONDAY DURING THE AFTERNOON AND EVENING...THE DRY LINE MAY BECOME ACTIVE FOR THE FIRST TIME THIS YEAR WITH ISOLATED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST AND FAR EASTERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AND MONDAY DURING THE AFTERNOON AND EVENING IN COUNTIES ALONG THE TEXAS BORDER AND ALSO IN CHAVES COUNTY. 44
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1046 AM MDT TUE MAY 24 2011
NMZ527-530-241715-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
1046 AM MDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX AND
NORTHWESTERN UNION COUNTIES THROUGH 1115 AM MDT...
AT 1043 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF FOLSOM...OR ABOUT 15 MILES
NORTHWEST OF DES MOINES...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...FOLSOM.
&&
LAT...LON 3687 10364 3677 10411 3695 10418 3701 10397
3700 10369
TIME...MOT...LOC 1646Z 252DEG 22KT 3689 10403
40SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1105 AM MDT TUE MAY 24 2011
NMZ530-241730-
UNION COUNTY-
1105 AM MDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY THROUGH 1130
AM MDT...
AT 1100 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLAYTON...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE CLAYTON...THEN MAINLY RURAL
AREAS OF EASTERN UNION COUNTY.
&&
LAT...LON 3648 10301 3636 10302 3631 10323 3648 10330
3658 10299 3649 10299
TIME...MOT...LOC 1704Z 252DEG 22KT 3642 10316
40SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1114 AM MDT TUE MAY 24 2011
NMZ527-530-241745-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
1114 AM MDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH
1145 AM MDT...
AT 1110 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF FOLSOM...OR ABOUT 10 MILES
NORTH OF DES MOINES...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
UNION COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3683 10338 3681 10388 3699 10391 3701 10376
3700 10340
TIME...MOT...LOC 1714Z 264DEG 24KT 3691 10377
402 high wind. Local standard time, as filed.
The Las Vegas ASOS recorded a peak wind gust of 58 mph.
The ASOS at the Tucumcari Airport registered a peak wind gust of 58 mph during the midday hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312058, 295196.